Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 189, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Jun 17, 2016, 7:36 PM CDT for McCurtain County, Oklahoma. It was in force for 39 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 17, 2016, 7:36 PM CDT (00:36 UTC)
- Expired
- Jun 17, 2016, 8:15 PM CDT
- In force
- 39 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County McCurtain County, OK
The radar
The Western Arkansas radar (KSRX), 105 km from the middle of the area, began a volume at 00:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 17, 8:00 PM CDT | TSTM WND DMG | Smithville, OK | POWER LINES DOWN WITH WIDESPREAD POWER OUTAGES REPORTED |
| Jun 17, 8:00 PM CDT | HAIL 0.75 | Smithville, OK | DIME SIZE HAIL REPORTED IN SMITHVILLE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 24 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KBAD), launched 00:00Z, 0.6 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2309 J/kg
- Mixed-layer CIN
- -71 J/kg
- Mixed-layer LCL
- 1430 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
709
WUUS54 KSHV 180036
SVRSHV
OKC089-180115-
/O.NEW.KSHV.SV.W.0189.160618T0036Z-160618T0115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
736 PM CDT FRI JUN 17 2016
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN MCCURTAIN COUNTY IN SOUTHEASTERN OKLAHOMA...
* UNTIL 815 PM CDT
* AT 736 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
HATFIELD...OR 13 MILES SOUTHWEST OF MENA...MOVING SOUTHWEST AT 20
MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
WATSON...SHERWOOD...PLUNKETVILLE...SMITHVILLE AND HOCHATOWN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3430 9447 3417 9470 3442 9487 3451 9467
3451 9446
TIME...MOT...LOC 0036Z 059DEG 19KT 3448 9444
HAIL...1.00IN
WIND...60MPH
$$
19What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 7:34 PM CDT, 2 minutes earlier.
Area forecast discussion, Jun 17, 7:34 PM CDT, 2 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
734 PM CDT FRI JUN 17 2016
.AVIATION...
For the 18/00Z TAFS...VFR conditions will prevail for much of this
period with mainly convective cirrus debris from storms advancing
across parts of South Arkansas. Expect this convection to gradually
diminish after sunset with the loss of daytime heating. Overnight
into early Saturday morning, some stratus will likely develop over
East Texas so have kept with tempo MVFR cigs at TYR/GGG while LFK
may experience prevailing cigs and fog for a few hours. A backdoor
cold front moving through the region may help initiate showers and
storms during the day on Saturday, but confidence is not all that
high at the moment. Winds will continue to veer SW and eventually
N/NW with fropa as speeds maintain between 5-10 kts for most of
the period. /19/
&&
.PREV DISCUSSION... /issued 252 PM CDT FRI JUN 17 2016/
DISCUSSION...
Temperatures in the lower 90s across the region at this time with
heat index values ranging from around 100 to 106 degrees. Heat
advisory remains in effect for the entire region through 7 PM this
evening. An extension to the heat advisory for portions of deep
east Texas and north Louisiana will continue through Saturday at 7
PM.
A weak surface boundary within a region of very unstable air with
dewpoints in the low to mid 70s across central Arkansas will
contribute to afternoon convection along and mainly north of the
Interstate 30 corridor. There is an isolated threat that some
storms could become severe with large hail and damaging winds the
main threat.
A frontal boundary will move across the region on Saturday. Latest
model runs have been more aggressive in bringing precipitation to
the region along and ahead of this front. Therefore, for this
forecast package, went ahead and nudged precip chances up to
scattered for Saturday. With moisture pooling ahead of the
boundary, along with compressional heating, heat index values to
approach 105 degrees across deep east Texas and north Louisiana on
Saturday.
Surface high pressure to rebuild behind the front and allow for
much cooler temperatures next week. Models have been trending
temperatures downward with GFS MOS advertising high temperatures
in the upper 80s for Sunday and Monday before a gradual warming
trend ensues by midweek due to northwest flow increasing aloft.
/05/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 77 95 74 90 / 20 30 20 30
MLU 75 93 74 90 / 30 30 10 30
DEQ 74 92 71 91 / 20 20 0 20
TXK 75 93 73 90 / 20 30 0 20
ELD 74 92 72 90 / 30 20 10 30
TYR 75 95 75 92 / 10 20 20 20
GGG 75 95 74 91 / 10 30 20 30
LFK 75 95 74 90 / 10 20 30 40
&&
.SHV Watches/Warnings/Advisories...
AR...None.
LA...Heat Advisory until 7 PM CDT Saturday for LAZ001>003-010>012-
017>020-022.
OK...None.
TX...Heat Advisory until 7 PM CDT Saturday for TXZ108>112-124>126-
136>138-149>153-165>167.
&&
19/05Hazardous weather outlook, Jun 17, 11:46 AM CDT, 7 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1146 AM CDT FRI JUN 17 2016 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-181700- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-DE SOTO- RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE-NATCHITOCHES-WINN- GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-FRANKLIN-TITUS-CAMP- MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK- PANOLA-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE- 1146 AM CDT FRI JUN 17 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... A HEAT ADVISORY REMAINS IN EFFECT FOR THE ENTIRE FOUR STATE REGION THROUGH 7 PM THIS EVENING. TEMPERATURES ARE EXPECTED TO CLIMB INTO THE MID 90S THIS AFTERNOON...AND WHEN COMBINED WITH THE HIGH HUMIDITY...WILL YIELD HEAT INDEX VALUES BETWEEN 105 AND 107 DEGREES. ISOLATED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON OVER EXTREME NORTHEAST TEXAS...SOUTHEAST OKLAHOMA...NORTH LOUISIANA...AND SOUTHWEST ARKANSAS...WITH SOME STORMS PRODUCING GUSTY WINDS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... THE HEAT ADVISORY HAS BEEN EXTENDED THROUGH 7 PM SATURDAY FOR MUCH OF EAST TEXAS AND NORTH LOUISIANA WITH HEAT INDEX VALUES BETWEEN 105 AND 108 DEGREES. ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE AREAWIDE...ESPECIALLY OVER PORTIONS OF DEEP EAST TEXAS AND NORTH-CENTRAL LOUISIANA. SOME STORMS WILL PRODUCE LOCALLY GUSTY WINDS AND BRIEF HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND AMATEUR RADIO OPERATORS...SHOULD NOT BE NEEDED THROUGH TONIGHT. 05
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 8:20 PM CDT | Special Weather Statement | SHV | McCurtain | 40 min |
| Jun 18, 5:07 PM CDT | Special Weather Statement | SHV | McCurtain | 38 min |
| Jun 18, 5:34 PM CDT | Special Weather Statement | SHV | McCurtain | 41 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.